Alert archive / Maine / High Wind Warnings in 2005
High Wind Warning 5, NWS Caribou, ME
NWS Caribou, ME issued this high wind warning at Nov 21, 2005, 3:25 PM EST for Hancock County, Washington County, Maine. It took effect at Nov 22, 2005, 7:00 AM EST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 21, 2005, 3:25 PM EST (20:25 UTC)
- In effect from
- Nov 22, 2005, 7:00 AM EST
- Expired
- Nov 22, 2005, 7:00 PM EST
- In force
- 12 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 8.4 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1811 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KCAR 212025 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 325 PM EST MON NOV 21 2005 ...SIGNIFICANT HIGH WIND EVENT LIKELY ACROSS PARTS OF DOWNEAST COASTAL AND INTERIOR SECTIONS TUESDAY... .AN INTENSE LOW PRESSURE SYSTEM TAKING SHAPE ACROSS THE MID ATLANTIC SEABOARD...WILL MOVE TO AROUND CAPE COD TUESDAY MORNING...THEN TO CENTRAL MAINE TUESDAY EVENING. THIS STORM IS EXPECTED TO BRING A PERIOD OF DAMAGING WINDS TO PARTS OF DOWNEAST COASTAL AND DOWNEAST INTERIOR SECTIONS TUESDAY...AS IT MAKES ITS APPROACH. MEZ017-029-030-220430- /O.UPG.KCAR.HW.A.0005.051122T1600Z-051123T0000Z/ /O.NEW.KCAR.HW.W.0005.051122T1200Z-051123T0000Z/ CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...DEBLOIS...GRAND LAKE STREAM... MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...ELLSWORTH... BAR HARBOR...BLUE HILL...EASTPORT...MACHIAS...CHERRYFIELD 325 PM EST MON NOV 21 2005 ...HIGH WIND WARNING IN EFFECT FROM 7 AM TO 7 PM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 7 AM TO 7 PM EST TUESDAY. LOOK FOR SUSTAINED WINDS INCREASING TO 40 TO 50 MPH...WITH WIND GUSTS OF 75 MPH...DURING THE WARNING PERIOD TUESDAY. THE GREATEST POTENTIAL FOR THE STRONGEST WINDS APPEARS TO BE LOCATED IN A CORRIDOR FROM ACADIA NATIONAL PARK TO EASTPORT. THESE HIGH WINDS HAVE THE POTENTIAL TO KNOCK OVER SHALLOW ROOTED TREES...DOWN POWER LINES RESULTING IN POWER OUTAGES...AND CAUSE MINOR STRUCTURAL DAMAGE. THE WINDS WILL MAKE TRAVEL DIFFICULT... ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. PEOPLE AT HOME SHOULD SECURE ANY LOOSE OUTDOOR ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE...AS THEY COULD BECOME PROJECTILES. STAY TUNED TO NOAA ALL HAZARDS RADIO...OR YOUR FAVORITE RADIO OR TV OUTLET...FOR THE LATEST WEATHER INFORMATION. $$ MEZ016-032-220430- /O.NEW.KCAR.HW.W.0005.051122T1200Z-051123T0000Z/ INTERIOR HANCOCK-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...AMHERST...AURORA...DEDHAM...EASTBROOK... GREAT POND...ORLAND...DANFORTH...VANCEBORO...TOPSFIELD 325 PM EST MON NOV 21 2005 ...HIGH WIND WARNING IN EFFECT FROM 7 AM TO 7 PM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 7 AM TO 7 PM EST TUESDAY. LOOK FOR SUSTAINED WINDS INCREASING TO 35 TO 45 MPH...WITH WIND GUSTS OF 65 MPH...DURING THE WARNING PERIOD TUESDAY. THESE HIGH WINDS HAVE THE POTENTIAL TO KNOCK OVER SHALLOW ROOTED TREES...DOWN POWER LINES RESULTING IN POWER OUTAGES...AND CAUSE MINOR STRUCTURAL DAMAGE. THE WINDS WILL MAKE TRAVEL DIFFICULT... ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. PEOPLE AT HOME SHOULD SECURE ANY LOOSE OUTDOOR ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE. STAY TUNED TO NOAA ALL HAZARDS RADIO...OR YOUR FAVORITE RADIO OR TV OUTLET...FOR THE LATEST WEATHER INFORMATION. $$ MEZ006-011-015-220430- /O.NEW.KCAR.HW.A.0006.051122T1200Z-051123T0000Z/ SOUTHEAST AROOSTOOK-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INCLUDING THE CITIES OF...HOULTON...HODGDON...SHERMAN... SMYRNA MILLS...LINCOLN...HOWLAND...SPRINGFIELD...BANGOR... BREWER...ORONO...OLD TOWN 325 PM EST MON NOV 21 2005 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. AN INTENSE LOW PRESSURE SYSTEM MOVING TOWARD THE REGION TUESDAY IS EXPECTED TO HELP INCREASE WINDS TO 30 TO 40 MPH AS THE DAY WEARS ON. THERE IS THE POTENTIAL FOR A FEW BRIEF WIND GUSTS TO NEAR 60 MPH...AS THE STORM STRENGTHENS. REMEMBER A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR THE HAZARDOUS HIGH WIND EVENT TO MATERIALIZE. CONTINUE TO MONITOR THE LATEST FORECASTS FROM NOAA ALL HAZARDS RADIO...OR YOUR FAVORITE RADIO OR TV OUTLET. $$ STUREY
4 follow-up statements
000 WWUS71 KCAR 220347 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1047 PM EST MON NOV 21 2005 ...SIGNIFICANT HIGH WIND EVENT LIKELY ACROSS PARTS OF DOWNEAST COASTAL AND INTERIOR SECTIONS TUESDAY... .AN INTENSE LOW PRESSURE SYSTEM TAKING SHAPE ACROSS THE MID ATLANTIC SEABOARD...WILL MOVE TO AROUND CAPE COD TUESDAY MORNING...THEN TO CENTRAL MAINE TUESDAY EVENING. THIS STORM IS EXPECTED TO BRING A PERIOD OF DAMAGING WINDS TO PARTS OF DOWNEAST COASTAL AND DOWNEAST INTERIOR SECTIONS TUESDAY...AS IT MAKES ITS APPROACH. MEZ017-029-030-221015- /O.CON.KCAR.HW.W.0005.051122T1200Z-051123T0000Z/ CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...DEBLOIS...GRAND LAKE STREAM... MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...ELLSWORTH... BAR HARBOR...BLUE HILL...EASTPORT...MACHIAS...CHERRYFIELD 1047 PM EST MON NOV 21 2005 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM TO 7 PM EST TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM TO 7 PM EST TUESDAY. LOOK FOR SUSTAINED WINDS INCREASING TO 40 TO 50 MPH...WITH WIND GUSTS OF 75 MPH...DURING THE WARNING PERIOD TUESDAY. THE GREATEST POTENTIAL FOR THE STRONGEST WINDS APPEARS TO BE LOCATED IN A CORRIDOR FROM ACADIA NATIONAL PARK TO EASTPORT. THESE HIGH WINDS HAVE THE POTENTIAL TO KNOCK OVER SHALLOW ROOTED TREES...DOWN POWER LINES RESULTING IN POWER OUTAGES...AND CAUSE MINOR STRUCTURAL DAMAGE. THE WINDS WILL MAKE TRAVEL DIFFICULT... ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. PEOPLE AT HOME SHOULD SECURE ANY LOOSE OUTDOOR ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE...AS THEY COULD BECOME PROJECTILES. STAY TUNED TO NOAA ALL HAZARDS RADIO...OR YOUR FAVORITE RADIO OR TV OUTLET...FOR THE LATEST WEATHER INFORMATION. $$ MEZ016-032-221015- /O.CON.KCAR.HW.W.0005.051122T1200Z-051123T0000Z/ INTERIOR HANCOCK-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...AMHERST...AURORA...DEDHAM...EASTBROOK... GREAT POND...ORLAND...DANFORTH...VANCEBORO...TOPSFIELD 1047 PM EST MON NOV 21 2005 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM TO 7 PM EST TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM TO 7 PM EST TUESDAY. LOOK FOR SUSTAINED WINDS INCREASING TO 35 TO 45 MPH...WITH WIND GUSTS OF 65 MPH...DURING THE WARNING PERIOD TUESDAY. THESE HIGH WINDS HAVE THE POTENTIAL TO KNOCK OVER SHALLOW ROOTED TREES...DOWN POWER LINES RESULTING IN POWER OUTAGES...AND CAUSE MINOR STRUCTURAL DAMAGE. THE WINDS WILL MAKE TRAVEL DIFFICULT... ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. PEOPLE AT HOME SHOULD SECURE ANY LOOSE OUTDOOR ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE. STAY TUNED TO NOAA ALL HAZARDS RADIO...OR YOUR FAVORITE RADIO OR TV OUTLET...FOR THE LATEST WEATHER INFORMATION. $$ MEZ006-011-015-221015- /O.CON.KCAR.HW.A.0006.051122T1200Z-051123T0000Z/ SOUTHEAST AROOSTOOK-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INCLUDING THE CITIES OF...HOULTON...HODGDON...SHERMAN... SMYRNA MILLS...LINCOLN...HOWLAND...SPRINGFIELD...BANGOR... BREWER...ORONO...OLD TOWN 1047 PM EST MON NOV 21 2005 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 7 AM EST TUESDAY THROUGH TUESDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM 7 AM EST TUESDAY THROUGH TUESDAY EVENING. AN INTENSE LOW PRESSURE SYSTEM MOVING TOWARD THE REGION TUESDAY IS EXPECTED TO HELP INCREASE WINDS TO 30 TO 40 MPH AS THE DAY WEARS ON. THERE IS THE POTENTIAL FOR A FEW BRIEF WIND GUSTS TO NEAR 60 MPH...AS THE STORM STRENGTHENS. REMEMBER A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR THE HAZARDOUS HIGH WIND EVENT TO MATERIALIZE. CONTINUE TO MONITOR THE LATEST FORECASTS FROM NOAA ALL HAZARDS RADIO...OR YOUR FAVORITE RADIO OR TV OUTLET. $$ DUDA
000 WWUS71 KCAR 220843 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 343 AM EST TUE NOV 22 2005 ...SIGNIFICANT HIGH WIND EVENT EXPECTED ACROSS DOWNEAST MAINE TODAY... .INTENSIFYING COASTAL LOW PRESSURE FROM THE MID ATLANTIC STATES WILL RAPIDLY MOVE TO CENTRAL MAINE BY EVENING. THIS STORM IS EXPECTED TO BRING A PERIOD OF DAMAGING WINDS TO DOWNEAST MAINE BY AFTERNOON. WINDS SHOULD DIMINISH TONIGHT BEHIND THE COLD FRONT AS THE LOW CONTINUES TO MOVE NORTH INTO QUEBEC. MEZ017-029-030-221800- /O.CON.KCAR.HW.W.0005.051122T1200Z-051123T0000Z/ CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...DEBLOIS...GRAND LAKE STREAM... MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...ELLSWORTH... BAR HARBOR...BLUE HILL...EASTPORT...MACHIAS...CHERRYFIELD 343 AM EST TUE NOV 22 2005 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM EST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM EST THIS EVENING. LOOK FOR SUSTAINED WINDS TO INCREASE TO 35 TO 45 MPH WITH WIND GUSTS UP TO 70 MPH BY THIS AFTERNOON. THE GREATEST POTENTIAL FOR THE STRONGEST WIND GUSTS WILL BE OVER HIGHER TERRAIN ALONG THE IMMEDIATE COAST. THESE HIGH WINDS HAVE THE POTENTIAL TO KNOCK OVER SHALLOW ROOTED TREES...DOWNING POWER LINES RESULTING IN NUMEROUS POWER OUTAGES... AND CAUSE MINOR STRUCTURAL DAMAGE. THE WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. PEOPLE AT HOME SHOULD SECURE ANY LOOSE OUTDOOR ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE...AS THEY COULD BECOME PROJECTILES. STAY TUNED TO NOAA ALL HAZARDS RADIO...OR YOUR FAVORITE RADIO OR TV OUTLET...FOR THE LATEST WEATHER INFORMATION. $$ MEZ016-032-221800- /O.CON.KCAR.HW.W.0005.051122T1200Z-051123T0000Z/ INTERIOR HANCOCK-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...AMHERST...AURORA...DEDHAM...EASTBROOK... GREAT POND...ORLAND...DANFORTH...VANCEBORO...TOPSFIELD 343 AM EST TUE NOV 22 2005 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM EST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM EST THIS EVENING. LOOK FOR SUSTAINED WINDS TO INCREASE TO 30 TO 40 MPH WITH WIND GUSTS OF 60 TO 65 MPH BY THIS AFTERNOON. THESE HIGH WINDS HAVE THE POTENTIAL TO KNOCK OVER SHALLOW ROOTED TREES...DOWNING POWER LINES RESULTING IN NUMEROUS POWER OUTAGES... AND CAUSE MINOR STRUCTURAL DAMAGE. THE WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. PEOPLE AT HOME SHOULD SECURE ANY LOOSE OUTDOOR ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE...AS THEY COULD BECOME PROJECTILES. STAY TUNED TO NOAA ALL HAZARDS RADIO...OR YOUR FAVORITE RADIO OR TV OUTLET...FOR THE LATEST WEATHER INFORMATION. $$ MEZ006-011-015-221800- /O.UPG.KCAR.HW.A.0006.051122T1200Z-051123T0000Z/ /O.NEW.KCAR.WI.Y.0010.051122T1500Z-051123T0000Z/ SOUTHEAST AROOSTOOK-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INCLUDING THE CITIES OF...HOULTON...HODGDON...SHERMAN... SMYRNA MILLS...LINCOLN...HOWLAND...SPRINGFIELD...BANGOR... BREWER...ORONO...OLD TOWN 343 AM EST TUE NOV 22 2005 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. LOOK FOR SOUTHEAST WINDS TO INCREASE TO 25 TO 35 MPH WITH GUSTS UP TO 55 MPH BY AFTERNOON. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY TOPPLE SHALLOWLY ROOTED TREES AND RESULT IN SPORADIC POWER OUTAGES. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$ MEZ002-005-031-221800- /O.NEW.KCAR.WI.Y.0010.051122T1500Z-051123T0000Z/ NORTHEAST AROOSTOOK-NORTHERN PENOBSCOT-SOUTHERN PISCATAQUIS- INCLUDING THE CITIES OF...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...MILLINOCKET...EAST MILLINOCKET...PATTEN...MEDWAY... DOVER-FOXCROFT...MILO...GUILFORD 343 AM EST TUE NOV 22 2005 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST THIS EVENING. LOOK FOR SOUTHEAST WINDS TO INCREASE TO 20 TO 30 MPH WITH GUSTS UP TO 45 MPH BY AFTERNOON. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THIS MAGNITUDE OR SLIGHTLY LESS MAY TOPPLE SHALLOWLY ROOTED TREES SUPPORTED BY WATER LOGGED SOILS AND RESULT IN SPORADIC POWER OUTAGES. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$ VJN
000 WWUS71 KCAR 221615 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1115 AM EST TUE NOV 22 2005 ...SIGNIFICANT HIGH WIND EVENT EXPECTED ACROSS DOWNEAST MAINE THIS AFTERNOON... .INTENSIFYING COASTAL LOW PRESSURE OFF OF RHODE ISLAND WILL RAPIDLY MOVE TO CENTRAL MAINE BY EVENING. THIS STORM IS EXPECTED TO BRING A PERIOD OF DAMAGING WINDS TO DOWNEAST MAINE THIS AFTERNOON. WINDS SHOULD DIMINISH TONIGHT BEHIND THE COLD FRONT AS THE LOW CONTINUES TO MOVE NORTH INTO QUEBEC. MEZ017-029-030-230000- /O.CON.KCAR.HW.W.0005.000000T0000Z-051123T0000Z/ CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...DEBLOIS...GRAND LAKE STREAM... MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...ELLSWORTH... BAR HARBOR...BLUE HILL...EASTPORT...MACHIAS...CHERRYFIELD 1115 AM EST TUE NOV 22 2005 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... LOOK FOR SUSTAINED WINDS OF 35 TO 45 MPH WITH WIND GUSTS UP TO 70 MPH THIS AFTERNOON. THE GREATEST POTENTIAL FOR THE STRONGEST WIND GUSTS WILL BE OVER HIGHER TERRAIN ALONG THE IMMEDIATE COAST. A COUPLE OF TREES HAVE ALREADY BEEN REPORTED KNOCKED DOWN BY THE WIND IN PARTS OF COASTAL HANCOCK COUNTY...WHILE AN AUTOMATED WEATHER GAGE REPORTED WIND GUSTS NEAR 65 MPH AT WEST QUODDY. THESE HIGH WINDS HAVE THE POTENTIAL TO KNOCK OVER ADDITIONAL SHALLOW ROOTED TREES...DOWNING POWER LINES RESULTING IN NUMEROUS POWER OUTAGES... AND CAUSE MINOR STRUCTURAL DAMAGE. THE WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. PEOPLE AT HOME SHOULD SECURE ANY LOOSE OUTDOOR ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE...AS THEY COULD BECOME PROJECTILES. STAY TUNED TO NOAA ALL HAZARDS RADIO...OR YOUR FAVORITE RADIO OR TV OUTLET...FOR THE LATEST WEATHER INFORMATION. $$ MEZ016-032-230000- /O.CON.KCAR.HW.W.0005.000000T0000Z-051123T0000Z/ INTERIOR HANCOCK-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...AMHERST...AURORA...DEDHAM...EASTBROOK... GREAT POND...ORLAND...DANFORTH...VANCEBORO...TOPSFIELD 1115 AM EST TUE NOV 22 2005 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... LOOK FOR SUSTAINED WINDS OF 30 TO 40 MPH...WITH WIND GUSTS OF 60 TO 65 MPH THIS AFTERNOON. THESE HIGH WINDS HAVE THE POTENTIAL TO KNOCK OVER SHALLOW ROOTED TREES...DOWNING POWER LINES RESULTING IN NUMEROUS POWER OUTAGES... AND CAUSE MINOR STRUCTURAL DAMAGE. THE WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. PEOPLE AT HOME SHOULD SECURE ANY LOOSE OUTDOOR ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE...AS THEY COULD BECOME PROJECTILES. STAY TUNED TO NOAA ALL HAZARDS RADIO...OR YOUR FAVORITE RADIO OR TV OUTLET...FOR THE LATEST WEATHER INFORMATION. $$ MEZ002-005-006-011-015-031-230000- /O.CON.KCAR.WI.Y.0010.000000T0000Z-051123T0000Z/ NORTHEAST AROOSTOOK-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-SOUTHERN PISCATAQUIS- INCLUDING THE CITIES OF...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...MILLINOCKET...EAST MILLINOCKET...PATTEN...MEDWAY... HOULTON...HODGDON...SHERMAN...SMYRNA MILLS...LINCOLN...HOWLAND... SPRINGFIELD...BANGOR...BREWER...ORONO...OLD TOWN... DOVER-FOXCROFT...MILO...GUILFORD 1115 AM EST TUE NOV 22 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... LOOK FOR SOUTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH BY AFTERNOON. WINDS OF THIS MAGNITUDE ARE APT TO BREAK TREE LIMBS AND BLOW AROUND LIGHT WEIGHT...NON SECURED...OUTSIDE OBJECTS. ADDITIONALLY SINCE THE GROUND IS WATER LOGGED...A SHALLOW ROOTED TREE OR TWO COULD BE TOPPLED. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. STAY TUNED TO NOAA ALL HAZARDS RADIO...OR YOUR FAVORITE RADIO OR TELEVISION STATION...FOR ADDITIONAL WEATHER INFORMATION. $$ STUREY
000 WWUS71 KCAR 222121 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 421 PM EST TUE NOV 22 2005 ...HIGH WINDS EXPECTED ACROSS PARTS OF DOWNEAST MAINE EARLY TONIGHT... .INTENSE LOW PRESSURE WILL LIFT NORTH ACROSS MAINE THIS EVENING. STRONG WINDS JUST AHEAD OF THE LOW WILL AFFECT DOWNEAST AREAS EARLY TONIGHT. A COLD FRONT WILL SWEEP THROUGH THE REGION LATER THIS EVENING. ONCE THE FRONT MOVES THROUGH WINDS WILL GRADUALLY DIMINISH. MEZ002-005-006-011-015-031-222230- /O.CAN.KCAR.WI.Y.0010.000000T0000Z-051123T0000Z/ NORTHEAST AROOSTOOK-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-SOUTHERN PISCATAQUIS- INCLUDING THE CITIES OF...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...MILLINOCKET...EAST MILLINOCKET...PATTEN...MEDWAY... HOULTON...HODGDON...SHERMAN...SMYRNA MILLS...LINCOLN...HOWLAND... SPRINGFIELD...BANGOR...BREWER...ORONO...OLD TOWN... DOVER-FOXCROFT...MILO...GUILFORD 421 PM EST TUE NOV 22 2005 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELED THE WIND ADVISORY. $$ MEZ017-029-030-230000- /O.CON.KCAR.HW.W.0005.000000T0000Z-051123T0000Z/ CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...DEBLOIS...GRAND LAKE STREAM... MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...ELLSWORTH... BAR HARBOR...BLUE HILL...EASTPORT...MACHIAS...CHERRYFIELD 421 PM EST TUE NOV 22 2005 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... WINDS WILL CONTINUE TO GUST AROUND 60 MPH EARLY THIS EVENING... BEFORE A COLD FRONT MOVES THROUGH AND ALLOWS WINDS TO DIMINISH. THE HIGH WINDS HAVE THE POTENTIAL TO KNOCK OVER SHALLOW ROOTED TREES...DOWN POWER LINES...RESULTING IN POWER OUTAGES. THE WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. PEOPLE AT HOME SHOULD SECURE ANY LOOSE OUTDOOR ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE...AS THEY COULD BECOME PROJECTILES. STAY TUNED TO NOAA ALL HAZARDS RADIO...OR YOUR FAVORITE RADIO OR TV OUTLET...FOR THE LATEST WEATHER INFORMATION. $$ MEZ016-032-230000- /O.CON.KCAR.HW.W.0005.000000T0000Z-051123T0000Z/ INTERIOR HANCOCK-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...AMHERST...AURORA...DEDHAM...EASTBROOK... GREAT POND...ORLAND...DANFORTH...VANCEBORO...TOPSFIELD 421 PM EST TUE NOV 22 2005 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... WINDS WILL CONTINUE TO GUST AROUND 60 MPH EARLY THIS EVENING... BEFORE A COLD FRONT MOVES THROUGH AND ALLOWS WINDS TO DIMINISH. THE HIGH WINDS HAVE THE POTENTIAL TO KNOCK OVER SHALLOW ROOTED TREES...DOWN POWER LINES...RESULTING IN POWER OUTAGES. THE WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. PEOPLE AT HOME SHOULD SECURE ANY LOOSE OUTDOOR ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE...AS THEY COULD BECOME PROJECTILES. STAY TUNED TO NOAA ALL HAZARDS RADIO...OR YOUR FAVORITE RADIO OR TV OUTLET...FOR THE LATEST WEATHER INFORMATION. $$ STUREY
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this high wind warning went out at Nov 21, 3:10 PM EST, 15 minutes earlier.
Area forecast discussion, Nov 21, 3:10 PM EST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
310 PM EST MON NOV 21 2005
.SYNOPSIS...
LOW PRESSURE TAKING SHAPE OFF THE MID ATLANTIC COAST WILL TRACK
NORTH TOWARD SOUTHERN NEW ENGLAND TONIGHT. THE STORM WILL RAPIDLY
INTENSIFY AS IT MOVES ONTO THE MAINE COAST TUESDAY BRINGING STRONG
WINDS AND HEAVY RAINFALL. THE LOW WILL CONTINUE NORTH INTO QUEBEC
TUESDAY NIGHT. COLD HIGH PRESSURE WILL BUILD IN FROM THE WEST ON
WEDNESDAY AND CREST OVER THE STATE WEDNESDAY NIGHT. LOW PRESSURE
APPROACHING FROM THE GREAT LAKES MAY BRING SOME SNOW TO THE AREA
THANKSGIVING EVENING.
&&
.SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...
LOW PRESSURE SUPPORTED BY A SOUTHERN BRANCH SHORTWAVE WILL
ORGANIZE OFF THE CAROLINA COAST TONIGHT AND INTENSIFY AS IT MOVES
NORTH THROUGH SOUTHERN NEW ENGLAND TUESDAY MORNING. MODELS AGREE ON A
STRONG STORM CENTER TRACKING THROUGH THE WESTERN GULF OF MAINE ON
TUESDAY. THE STORM WILL TRACK NORTH ALONG A SHARP LINE OF
CONVERGENCES DURING THE DAY TUESDAY BRINGING HEAVY RAIN ACROSS THE
ENTIRE AREA. THE GROUND IS ALREADY SATURATED FROM FREQUENT HEAVY
RAIN EVENTS THIS FALL AND A FLOOD WATCH HAS BEEN ISSUED TO ADDRESS
POTENTIAL FOR FLOODING TUESDAY INTO TUESDAY NIGHT. FROM 2 TO 2.5
INCHES OF RAIN IS EXPECTED ACROSS THE REGION. A POWERFUL LOW LEVEL
SOUTHERLY JET IS ADVERTIZING WINDS UP TO 75 KT AT 925 COMING ONTO
THE DOWNEAST COAST TUESDAY AFTERNOON. HIGH WIND WARNINGS ISSUED
FOR THE DOWNEAST AREA WILL INCLUDE POTENTIAL FOR WIND GUSTS UP TO
75 MPH TUESDAY AFTERNOON AS THE STOENTER MOVES ASHORE. THE LOW
WILL RAPIDLY MOVE NORTH TUESDAY NIGHT AS COLD AIR RUSHES IN BEHIND
THE SYSTEM. SNOW SHOWERS AND POSSIBLE SNOW SQUALLS MAY BRING CLOSE
TO AN INCH OF SNOW IN THE HIGHER ELEVATIONS OF NORTHWESTERN MAINE.
ELSEWHERE...IT WILL BE PARTLY TO MOSTLY CLOUDY AND TURNING MUCH
COLDER. HIGH PRESSURE WILL BUILD IN WEDNESDAY BEHIND THE SYSTEM
AND CREST OVER THE AREA WEDNESDAY NIGHT. OUR ATTENTION WILL THEN
TURN TO A SYSTEM TAKING SHAPE IN THE MIDWEST...EXPECTED TO APPROACH
THURSDAY.
&&
.LONG TERM (THURSDAY THROUGH MONDAY)...
INTENSE LOW PRESSURE IS EXPECTED TO MOVE ACROSS THE STATE THURSDAY
NIGHT THEN MOVE TO THE NORTH OF NEW ENGLAND FRIDAY. SNOW IS
POSSIBLE FROM THIS SYSTEM FRIDAY WITH SNOW SHOWERS OCCURRING BEHIND
THE LOW INTO THE WEEKEND. HAVE POPULATED ALL EXTENDED GRIDS WITH
HPC NUMBERS. ONLY MINOR CHANGES MADE TO BETTER FIT GRIDS FROM
AJOINING OFFICE.
&&
.AVIATION...VFR CONDITIONS ARE EXPECTED THROUGH MIDNIGHT TONIGHT
ACROSS THE ENTIRE AREA. CONDITIONS WILL RAPIDLY DETERIORATE TO IFR
FROM SOUTH TO NORTH EARLY TUESDAY MORNING...POSSIBLY LOWERING TO
LIFR AT TIMES IN HEAVY RAINFALL ON TUESDAY. PILOTS ARE ADVISED
THAT A POWERFUL LOW LEVEL SOUTHERLY JET COMING ON SHORE WITH THE
STORM CENTER TUESDAY WILL BRING THE POTENTIAL FOR WIND SHEAR AND
TURBULANT CONDITIONS.
&&
.MARINE...
HAVE INITIALIZED WIND GRIDS WITH ETA12 BASED ON VERIFICATION
NUMBERS LAST SEVERAL DAYS. HAVE MANUALLY MODIFIED WIND SPEEDS
SEVERAL KNOTS HIGHER FOR TUESDAY AFTERNOON. EXTENDED WINDS BASED
ON GFS/10 METER WINDS. FOR SEAS WNA WAVE WATCH III WINDS MATCH UP
CLOSELY WITH FORECASTED WINDS SO HAVE CREATED COMBINED SEAS WITH
THE WAVE MODEL. WAVE MODEL SPECTRAL FORECAST FOR CAR01 INDICATES
COMBINED SEAS RESULTING MOSTLY FROM SOUTHEAST SWELL TUESDAY NIGHT
THROUGH THE DAY WEDNESDAY DUE TO THE LONG SOUTHEAST FETCH
EXTENDING THROUGH THE GULF OF MAINE. WITH MAXIMUM SEAS UP TO 25
FEET EXPECTED...LOCAL NOMOGRAM INDICATES STORM SURGE OF AROUND 3
FEET ALONG THE COAST. THIS COMBINED WITH WAVE RUN-UP COULD RESULT
IN SOME MINOR COASTAL FLOODING AND BEACH EROSION. SO HAVE ALSO
ISSUED A COASTAL FLOOD WATCH.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...HIGH WIND WARNING FOR MEZ016-017-029-030-032 FROM 7 AM
TUESDAY TO 7 PM TUESDAY.
...FLOOD WATCH FOR MEZ001>006-010-011-015>017-029>032 FROM 1 PM
TUESDAY TO 1 AM THURSDAY.
...COASTAL FLOOD WATCH FOR MEZ029-030 FROM 1 PM TUESDAY TO 5 AM
WEDNESDAY.
...HIGH WIND WATCH FOR MEZ006-011-015 FROM 7 AM TUESDAY TO 7 PM
TUESDAY.
MARINE...STORM WARNING FOR ANZ050 FROM 7 AM TUESDAY TO 7 PM TUESDAY.
&&
SHORT TERM/MARINE...BLOOMER
LONG TERM/MARINE...MIGNONE
AVIATION...WOLFEHazardous weather outlook, Nov 21, 4:16 AM EST, 11 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 416 AM EST MON NOV 21 2005 MEZ001>006-010-011-015>017-029>032-220930- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 416 AM EST MON NOV 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY LOW PRESSURE WILL MOVE NORTHEAST FROM THE MID ATLANTIC REGION TUESDAY AND INTENSIFY AS IT TRACKS NORTH THROUGH EASTERN MAINE TUESDAY NIGHT. PRECIPITATION WITH THIS SYSTEM WILL BE MAINLY IN THE FORM OF RAIN ON TUESDAY...ALTHOUGH IT MAY BEGIN AS A MIX OF RAIN AND SNOW ACROSS NORTHERN AREAS TUESDAY MORNING. THE RAIN MAY BE HEAVY AT TIMES DURING TUESDAY. PLEASE SEE THE HYDROLOGIC OUTLOOK /PWMESFCAR/ ISSUED BY THIS OFFICE FOR MORE DETAILS. PRECIPITATION MAY CHANGE BRIEFLY TO ALL SNOW BEFORE ENDING TUESDAY NIGHT. THERE COULD BE SOME MINOR SNOW ACCUMULATIONS ACROSS NORTHWEST MAINE TUESDAY NIGHT. IN ADDITION...WINDS WILL INCREASE ESPECIALLY ALONG THE DOWNEAST COAST ON TUESDAY. A HIGH WIND WATCH IS IN EFFECT FOR COASTAL HANCOCK AND ALL OF WASHINGTON COUNTY ON TUESDAY. PLEASE SEE THE HIGH WIND WATCH /PWMNPWCAR/ ISSUED BY THIS OFFICE FOR MORE DETAILS. A GALE WARNING IS IN EFFECT ON TUESDAY FROM EASTPORT TO STONINGTON MAINE. ANOTHER STORM MAY FORM ACROSS SOUTHERN NEW ENGLAND ON THANKSGIVING DAY AND TRACK NORTH ACROSS THE STATE THURSDAY NIGHT. THIS COULD BRING SOME ACCUMULATING SNOW TO THE AREA LATER THURSDAY AND THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL BE NEEDED ON TUESDAY TO REPORT RAINFALL AND ANY REPORTS OF HIGH WINDS. DUDA
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 21, 4:15 AM EST | High Wind Watch | CAR | Hancock, Washington | 11 hr |
| Nov 21, 3:25 PM EST | High Wind Watch | CAR | Aroostook, Penobscot | 12 hr |
Nearby
High Wind Warnings in Maine, 2005Every high wind warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.